Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 127, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2004, 3:43 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 24, 2004, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:00 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 11:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT FRI JUN 24 2004 ...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH TONIGHT... .DISCUSSION... MOSAIC RADAR IMAGERY CONTINUE TO SHOW A LARGE AREA OF RAIN FROM SOUTH CENTRAL MISSISSIPPI TO JUST SOUTH OF HOUSTON WITH A FEW THUNDERSTORMS ON THE LEADING EDGE...MORE NUMEROUS OVER GULF. THREE HOUR RAINFALL TOTALS...FROM 8 AM TO 11 AM...WERE UP TO 1.5 TO 1.8 INCHES NORTHWEST OF BATON ROUGE. THE MODERATE RAINFALL...HEAVY RAINFALL ON THE LEADING EDGE...HAS NOT CAUSED ANY WIDESPREAD FLOODING PROBLEMS YET. VISIBLE SATELLITE REVEALED A DENSE CANOPY OF CLOUDS OVER THE REST OF THE FORECAST AREA. WILL HAVE TO LOWER AFTERNOON HIGHS WITH THIS UPDATE PACKAGE. IN ADDITION...WILL CONTINUE FLOOD WATCH FOR NOW. && PRELIMINARY POINT NUMBERS... MCB 78 69 85 70 / 90 70 70 60 BTR 77 71 85 72 / + 70 80 60 MSY 83 73 87 73 / + 60 80 60 GPT 84 72 87 75 / + 60 80 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>70 THROUGH TONIGHT. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH TONIGHT. LA AND MS COASTAL WATERS...NONE. && 18
Hazardous weather outlook, Jun 24, 1:20 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 120 PM CDT THU JUN 24 2004 LAZ034>038-046>050-056-MSZ068>070-251200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 120 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FLOODING... A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SIX INCHES. .THUNDERSTORMS... SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING THIS AFTERNOON. A FEW STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE REMAINS A CHANCE THAT HEAVY RAINS WILL PERSIST THROUGH FRIDAY. THE MAIN WEATHER PATTERN WILL CHANGE SLOWLY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR FLOOD MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR REPORTED STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. LAZ039-040-057>070-MSZ071-077-080>082-251200- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE- LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS- PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON- 120 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS WITH RATES 2 TO 3 INCHES PER HOUR. A FEW STORMS MAY BECOME SEVERE. .MARINE... WATERSPOUT DEVELOPMENT IS POSSIBLE IN THE NEAR COASTAL WATERS THROUGH 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM FRIDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. PROMPTLY RELAY OF ANY OBSERVED OR REPORTED FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 24, 5:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 24, 6:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 24, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.